Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Optimal partitioning of Newton's method for calculating roots


Authors: Günter Meinardus and G. D. Taylor
Journal: Math. Comp. 35 (1980), 1221-1230
MSC: Primary 65H05; Secondary 41A30
MathSciNet review: 583499
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, an algorithm is given for calculating roots via Newton's method initialized with a piecewise best starting approximation. The piecewise best starting approximation corresponds to an optimal partitioning of the interval of the domain of Newton's method. Explicit formulas are given when piecewise linear polynomials are used for the best starting approximations. Specific tables are given for square roots, cube roots and reciprocal square roots.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H05, 41A30

Retrieve articles in all journals with MSC: 65H05, 41A30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1980-0583499-5
PII: S 0025-5718(1980)0583499-5
Keywords: Computation of roots, optimal initialization of Newton's method for computing roots, best piecewise starting approximations
Article copyright: © Copyright 1980 American Mathematical Society